Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 92, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 30, 2008, 3:31 PM CDT for Carroll County, Ray County, Missouri. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2008, 3:31 PM CDT (20:31 UTC)
- Expired
- May 30, 2008, 4:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Carroll County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 3:40 PM CDT | HAIL 1 | Stet, MO | RELAYED BY CARROLL FIRE DEPT |
| May 30, 3:57 PM CDT | HAIL 2.5 | Bogard, MO | RELAYED BY CARROLL FIRE DEPT |
| May 30, 4:15 PM CDT | HAIL 2 | Bosworth, MO | HAIL MEASURED AT BENS SERVICE STATION IN BOSWORTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 30, 2:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 626 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 302031 SVREAX MOC033-177-302115- /O.NEW.KEAX.SV.W.0092.080530T2031Z-080530T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 331 PM CDT FRI MAY 30 2008 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI NORTHEASTERN RAY COUNTY IN WEST CENTRAL MISSOURI * UNTIL 415 PM CDT * AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF COWGILL...OR 10 MILES NORTH OF RICHMOND...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF CARROLLTON BY 400 PM CDT. BOSWORTH BY 410 PM CDT. THE TOWNS OF STET...BOGARD AND TINA ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI. LAT...LON 3960 9331 3937 9327 3933 9396 3950 9399 TIME...MOT...LOC 2031Z 265DEG 34KT 3943 9385 $$ 21
4 follow-up statements
000
WWUS53 KEAX 302044
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 PM CDT FRI MAY 30 2008
MOC177-302054-
/O.CAN.KEAX.SV.W.0092.000000T0000Z-080530T2115Z/
RAY MO-
344 PM CDT FRI MAY 30 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RAY COUNTY IS
CANCELLED...
AT 340 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3960 9331 3940 9328 3939 9328 3937 9327
3935 9377 3952 9377
TIME...MOT...LOC 2044Z 265DEG 34KT 3944 9369
$$
MOC033-302115-
/O.CON.KEAX.SV.W.0092.000000T0000Z-080530T2115Z/
CARROLL MO-
344 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CARROLL COUNTY UNTIL 415 PM CDT...
AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTH OF NORBORNE...OR 14 MILES WEST OF
CARROLLTON...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BOSWORTH BY 415 PM CDT.
THE TOWNS OF BOGARD AND TINA ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3960 9331 3940 9328 3939 9328 3937 9327
3935 9377 3952 9377
TIME...MOT...LOC 2044Z 265DEG 34KT 3944 9369
$$
21000 WWUS53 KEAX 302050 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 350 PM CDT FRI MAY 30 2008 MOC033-302115- /O.CON.KEAX.SV.W.0092.000000T0000Z-080530T2115Z/ CARROLL MO- 350 PM CDT FRI MAY 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CARROLL COUNTY UNTIL 415 PM CDT... AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF NORBORNE...OR 11 MILES NORTHWEST OF CARROLLTON...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BOSWORTH BY 415 PM CDT. THE TOWNS OF BOGARD AND TINA ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN THE TOWN OF STET WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI. LAT...LON 3960 9331 3937 9327 3935 9375 3952 9374 TIME...MOT...LOC 2050Z 265DEG 34KT 3944 9362 $$ 21
000 WWUS53 KEAX 302055 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 355 PM CDT FRI MAY 30 2008 MOC033-302115- /O.CON.KEAX.SV.W.0092.000000T0000Z-080530T2115Z/ CARROLL MO- 355 PM CDT FRI MAY 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CARROLL COUNTY UNTIL 415 PM CDT... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF CARROLLTON...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BOSWORTH BY 415 PM CDT. THE TOWNS OF BOGARD AND TINA ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN THE TOWN OF STET WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI. LAT...LON 3960 9331 3937 9327 3936 9366 3953 9366 TIME...MOT...LOC 2055Z 265DEG 34KT 3944 9356 $$ 21
000
WWUS53 KEAX 302105
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CDT FRI MAY 30 2008
MOC033-302115-
/O.CON.KEAX.SV.W.0092.000000T0000Z-080530T2115Z/
CARROLL MO-
405 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CARROLL COUNTY UNTIL 415 PM CDT...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTH OF CARROLLTON...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BOSWORTH BY 415 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS...AND ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
HAIL UP TO TWO AND HALF INCHES IN DIAMETER HAS BEEN REPORTED IN THE
TOWN OF BOGARD WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3945 9329 3937 9327 3937 9335 3936 9356
3937 9358 3953 9358 3960 9332 3959 9331
TIME...MOT...LOC 2105Z 265DEG 34KT 3945 9344
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:45 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 30, 1:45 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 145 PM CDT FRI MAY 30 2008 ..UPDATED MESOSCALE DISCUSSION... .UPDATE... SYNOPTIC FRONTAL BOUNDARY NOW JUST ENTERING FAR NWRN MISSOURI...WITH EXTENSIVE CONGESTIVE CUMULUS FIELD FILLING THE ENTIRE WARM SECTOR ACROSS THE FORECAST AREA. WINDS AHEAD OF THE FRONT BEGINNING THE EXPECTED VEERING PROCESS AS PRESSURE GRADIENT WEAKENS...AND WINDS JUST ABOVE THE SFC DIURNALLY VEER AND WEAKEN. MESOANALYSIS INDICATES BEST LOW LEVEL MOISTURE CONVERGENCE IN AN AREA AROUND THE KANSAS CITY METRO AREA...ALONG A BOUNDARY LAYER SPEED SHEAR AXIS...AND REFLECTED IN LOCAL DOPPLER RADAR IMAGERY INDICATING INCREASED REFLECTIVITIES IN SOME OF THE MORE ROBUST CUMULUS TOWERS. ANALYSIS ALSO DEPICTS SBCAPES AOA 3000 J/KG AND MLCAPES AOA 2000 J/KG OVER MOST OF THE WRN PORTIONS OF THE CWA...WITH ONLY MINOR CAPPING REMAINING IN PLACE BETWEEN 600MB AND 700MB. RUC MODEL FORECASTS SHOW WEAK CAA IN THE LAYER BEGINNING TO IMPINGE ON NERN KANSAS...WITH EXPECTATIONS OF FURTHER ESE MOVEMENT FOR THE REMAINDER OF THE AFTERNOON. OTHER THAN AIRMASS DESTABILIZATION AND WEAK LOW LEVEL CONVERGENCE...SOME QUESTION AS TO WHAT MAY EVENTUALLY TRIGGER MORE ROBUST CONVECTION THIS AFTERNOON AS OUTFLOW BOUNDARIES HAVE BECOME MORE DIFFUSE...AND CONVERGENCE NOT EXPECTED TO INCREASE WITH TIME. NEVERTHELESS...DEEPER CONVECTION WILL BE POSSIBLE AHEAD OF THE FRONTAL BOUNDARY AS EARLY AS 3-4 PM AS FURTHER DESTABILIZATION AND WEAKENING OF THE CAP OCCURS. BULK 0-6KM SHEAR VALUES LOOK TO REMAIN AROUND 50KT...SUPPORTIVE FOR ORGANIZED UPDRAFTS...AND MIDLEVEL LAPSE RATES AOA 7 C/KM INDICATIVE FOR LARGE HAIL. CURRENTLY...PARAMETERS WOULD ALSO BE SUPPORTIVE FOR ISOLATED TORNADOES...PARTICULARLY TOWARDS NORTHEAST MISSOURI WITH 0-1KM SR HELICITIES AOA 200 M2/S2 AND 0-3KM SR HELICITIES AROUND 300 M2/S2...AND ALSO ALONG THE MISSOURI RIVER BASIN NEAR KANSAS CITY WITH NOTABLE SFC VORTICITY AND 0-3KM MLCAPE JUXTAPOSITION. HOWEVER...THESE PARAMETERS WILL LIKELY DETERIORATE WITH TIME THIS AFTERNOON AS WIND FIELDS VEER...WEAKEN...AND BECOME MORE UNIFORM. LARGER WIND DAMAGE THREAT WILL INCREASE LATER THIS AFTERNOON AS DCAPE VALUES APPROACH 1500 J/KG. 21 && .PREVIOUS DISCUSSION... /ISSUED 304 AM CDT FRI MAY 30 2008/ EARLY THIS MORNING...CONVECTION CONTINUES TO LIFT NORTHEAST OUT OF CENTRAL KANSAS ON NOSE OF INCREASING AND VEERING LLJ. CONVECTION HAS STRUGGLED TO MAINTAIN STRENGTH AS IT APPROACHES THE NORTHERN CWA...DESPITE RATHER MUGGY SURFACE CONDITIONS. INCREASING 0-1 KM CIN HAS CUTOFF THE CHANCE FOR SFC BASED TSRA...WHILE AMPLE MUCAPES REMAIN...SHEAR ABOVE THE STABLE LAYER IS WEAK AT BEST KEEPING STORMS UNORGANIZED. FOR THE REMAINDER OF THE MORNING HORUS...EXPECTING CONVECTION ACROSS WESTERN KANSAS TO CONTINUE TO LIFT TOWARDS THE NORTHERN HALF OF THE CWA...HOWEVER WILL CONTINUE TO LINGER ON NORTHERN FRINGES OF CAPPING LAYER AND WILL LIKELY POSE FEW ADDITIONAL PROBLEMS OTHER THAN HEAVY RAIN. THE BIGGEST CONCERNS FOR THE DAYTIME HOURS TODAY REMAIN FOCUSED ON POTENTIAL FOR ADDITIONAL CONVECTION LATER THIS AFTN AND EVE. FORECAST REMAINS VERY CONDITIONAL ON THE FINAL EVOLUTION OF THIS EARLY MORNING CONVECTION...AND WHERE RESIDUAL OUTFLOW BOUNDARIES RESIDE. OVERALL 20KM RUC HAS HAD THE BEST HANDLE ON OVERNIGHT CONVECTION AND CURRENT SYNOPTIC CONDITIONS. THIS BEING SAID...OVERALL BROAD WESTERLY FLOW IN THE CENTRAL CONUS WILL QUICKLY SHARPEN AS MID- LVL VORT MAX CROSSES THROUGH THE NORTHERN PLAINS. THIS POSITIVELY TILTED TROUGH WILL TRY TO PUSH A WEAK ILL-DEFINED COOL FRONT INTO THE NORTHWEST CWA THIS MORNING...WITH THIS FRONT SAGGING THROUGH THE CWA DURING THE DAYTIME HOURS. AHEAD OF THIS BOUNDARY PREVAILING CONDITIONS SHOULD ALLOW FOR AMPLE INSTABILITY OF SOME 2K-3K J/KG TO DEVELOP BY MID-AFTN. I STILL HAVE SOME RESERVATIONS ON THE AMOUNT OF CLOUD COVER WHICH COULD PERSIST OVER THE EASTERN CWA AND ALSO JUST HOW WORKED OVER THIS ENVIRONMENT WILL BE. NEVERTHELESS...WITH A WARM START THIS MORNING...TEMPERATURES SHOULD REACH THE MIDDLE TO UPR 80S BY THE AFTN. FRONT WILL LIKELY REACH ALONG A LINE FROM KANSAS CITY TO KIRKSVILLE BY EARLY AFTERNOON...COINCIDENT WITH APPROACHING VORT MAX FROM THE NORTHWEST. WEAK SFC CONVERGENCE COMBINED WITH INCREASING QG FORCING...WEAKENING CAP...AND UPR-LVL JET STREAK WILL ALLOW MORE WIDESPREAD THUNDERSTORMS TO DEVELOP ACROSS PORTIONS OF WESTERN ILLINOIS AND THE NORTHEASTERN THIRD OF MISSOURI. FURTHER TO THE SOUTHWEST...CONVECTIVE INITIATION IS A LITTLE MORE CLOUDY...WITH INITIATION LIKELY MORE DEPENDANT ON BOUNDARY INTERACTION AND SFC CONVERGENCE. HOWEVER...THE POTENTIAL EXISTS FOR CONTINUED DEVELOPMENT SOUTHWEST ALONG THE FRONTAL BOUNDARY THROUGH THE CWA. CONVECTION WILL LIKELY TAKE ON A SSE DIRECTION ONCE DEVELOPED. 0-6 KM BULK SHEAR VALUES WILL MAKE PRIMARY STORM MODE SUPER CELLULAR IN NATURE WITH MAIN HAZARDS APPEARING TO BE DAMAGING WINDS AND LARGE HAIL. POINT SOUNDINGS INDICATE AMPLE INSTABILITY IN PRIME HAIL GROWTH REGION ALONG WITH INCREASING MID-LVL LAPSE RATES SUPPORTIVE OF LARGE HAIL. OF A MORE INTERESTING NOTE IS THE UNIDIRECTIONAL WIND PROFILE ALOFT...CREATING A HIGHER LIKELIHOOD OF BOWING SEGMENTS AND MULTICELLULAR CLUSTERS CONDUCIVE TO DAMAGING WINDS. ATTM TORNADIC THREAT IS LESSENED SOMEWHAT BY WEAK LOW-LVL SHEAR AND UNIDIRECTIONAL FLOW ALOFT...AS INDICATED IN RATHER LOW HELICITY VALUES. HOWEVER...MESOSCALE DETAILS AND MORE IMPORTANTLY RESIDUAL BOUNDARIES WILL NEED TO BE WATCHED CAREFULLY AS THE POTENTIAL EXISTS FOR VERY LOCALIZED ENHANCEMENT OF LL HELICITY AND VORTICITY. WITH FLOW ALIGNED SO PARALLEL TO THE SFC FRONT...HEAVY RAIN MAY ALSO BE A PROBLEM. STORMS SHOULD MAKE A RATHER QUICK DEPARTURE TO THE SOUTH OF THE CWA BY TOMORROW EVENING AS SFC HIGH PRESSURE TRIES TO BUILD INTO THE REGION. SFC FRONT AND H85 THETA-E AXIS WILL ONLY MAKE IT INTO NORTHERN OK/SOUTHERN KS/SOUTHERN MO FRIDAY NIGHT...LEADING TO THE POTENTIAL FOR NOCTURNAL DEVELOPMENT INTO SATURDAY MORNING TO THE SOUTH OF THE CWA. WILL INCLUDE SLIGHT CHANCE POPS OVER THE SOUTHERN TIER OF COUNTIES...AS OVERRUNNING OF THIS BOUNDARY COULD BE POSSIBLE. AS MID-LVL RIDGE POPS BACK UP OVER THE CENTRAL UNITED STATES ON SUNDAY...SOME QUESTIONS REMAIN AS TO HOW QUICKLY THIS THETA-E AXIS AND SFC WARM FRONT WILL LIFT NORTHWARD. HOWEVER...GUIDANCE CONTINUES TO SHOW SEVERAL IMPULSES WHICH COULD PRODUCE TSRA ACTIVITY ON SUN THROUGH TUESDAY. WILL CONTINUE TO ADVERTISE LOW CHANCE POPS IN THESE TIME PERIODS. BOTH TEMPERATURES AND PRECIPITATION TIMING WILL BE TRICKY WITH THIS FRONT IN THE REGION. DUX .AVIATION... FOR THE 18Z TAFS...A WEAK COLD FRONT IS EXPECTED TO APPROACH THE TERMINALS BETWEEN 22-02Z. THE FRONT WILL TRIGGER SCT THUNDERSTORMS...SOME POTENTIALLY SVR. THE THREAT OF THUNDERSTORMS WILL END BTWN 02-03Z. OUTSIDE OF THUNDERSTORM ACTIVITY...VFR CONDITIONS ARE EXPECTED. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 30, 12:55 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1255 PM CDT FRI MAY 30 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1255 PM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL ENTER FAR NORTHWEST MISSOURI LATER THIS AFTERNOON...AND ALONG WITH EXISTING OUTFLOW BOUNDARIES FROM THUNDERSTORMS EARLIER THIS MORNING...WILL HELP FOCUS RENEWED SCATTERED THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE WEATHER SOUTH AND EAST OF A LINE FROM FALLS CITY NEBRASKA TO GRANT CITY. A BETTER CHANCE FOR ORGANIZED SEVERE WEATHER WILL LIE EAST OF A LINE APPROXIMATELY FROM MACON...TO MARSHALL TO SEDALIA...WHERE A MODERATE RISK OF SEVERE WEATHER EXISTS. DUE TO THE HIGH AMOUNTS OF INSTABILITY AND SUFFICIENT WIND SHEAR PRESENT IN THE ATMOSPHERE...THUNDERSTORMS WILL LIKELY DEVELOP RAPIDLY IN PARTS OF THE SLIGHT AND MODERATE RISK AREAS THIS AFTERNOON...QUICKLY BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. HOWEVER...WHILE OVERALL CONDITIONS IN THE ATMOSPHERE ARE NOT FAVORABLE FOR TORNADIC DEVELOPMENT...AN ISOLATED TORNADO CANNOT BE RULED OUT FOR ANY STORM THAT INTERACTS WITH A MORE WELL DEFINED OUTFLOW BOUNDARY...PARTICULARLY EARLY IN THE THUNDERSTORM LIFECYCLE. ANY THUNDERSTORM ACTIVITY IS EXPECTED PUSH SOUTH OF THE FORECAST AREA THROUGH CENTRAL MISSOURI LATE THIS EVENING...BRINGING AN END TO THE SEVERE THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA MONDAY MORNING THROUGH TUESDAY AFTERNOON. THERE STILL REMAINS CONSIDERABLE UNCERTAINTY REGARDING THE TIMING AND TRACK OF ANY OF THESE THUNDERSTORM COMPLEXES...THOUGH THERE IS A SMALL RISK FOR SEVERE WEATHER WITH ANY OF THESE STORMS...BUT ESPECIALLY A RISK OF LOCALIZED HEAVY RAINFALL AND FLOODING. FURTHER ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY ACROSS THE AREA...THOUGH IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS COULD REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON THROUGH THIS EVENING...PARTICULARLY FOR LOCATIONS ALONG AND SOUTH OF A ST JOSEPH TO BETHANY LINE. 21
In the hours before
Special weather statement, May 30, 3:07 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 307 PM CDT FRI MAY 30 2008 MOZ030-302030- RAY- 307 PM CDT FRI MAY 30 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN RAY COUNTY UNTIL 330 PM CDT... AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EXCELSIOR ESTATES...OR NEAR LAWSON...MOVING EAST AT 30 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN RAY COUNTY... INCLUDING THE TOWNS OF EXCELSIOR ESTATES...CRYSTAL LAKES... HOMESTEAD...WOODS HEIGHTS...LAWSON...RAYVILLE AND KNOXVILLE. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. 21
Special weather statement, May 30, 3:29 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 329 PM CDT FRI MAY 30 2008 MOZ015-016-302100- GRUNDY-SULLIVAN- 329 PM CDT FRI MAY 30 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN GRUNDY AND SOUTHERN SULLIVAN COUNTIES UNTIL 400 PM CDT... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GALT...OR 11 MILES EAST OF TRENTON...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... BROWNING BY 345 PM CDT. 6 MILES SOUTH OF MILAN BY 350 PM CDT. THE TOWNS OF LAREDO...HUMPHREYS AND REGER ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:15 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 45 min |
| May 30, 12:26 AM CDT | Tornado Warning | EAX | Atchison | 34 min |
| May 30, 9:52 AM CDT | River Flood Warning | EAX | Atchison, Holt | 17 hr |
| May 30, 11:04 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 11 hr |
| May 30, 11:04 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 22 hr |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 23 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 22 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Platte | 57 hr |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 3 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 31 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 32 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 33 days |
| May 30, 3:39 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 36 min |
| May 30, 3:58 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 34 min |
| May 30, 4:12 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton | 33 min |
| May 30, 4:24 PM CDT | Areal Flood Advisory | EAX | Adair, Linn, Macon, Sullivan | 6 hr |
| May 30, 4:39 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 36 min |
| May 30, 4:42 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 18 min |
| May 30, 5:10 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 35 min |
| May 30, 5:14 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Randolph, Saline | 6 hr |
| May 30, 5:21 PM CDT | Areal Flood Warning | EAX | Andrew, Holt | 3 days |
| May 30, 5:41 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.